MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA KIT

B. BRAUN MEDICAL INC. ESPOCAN®; SPINAL EPIDURAL ANESTHESIA KIT
Catalog Number 333192
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: a nurse was helping a patient out of bed and found that the catheter had broken, with some of the catheter still in the patient's back.The nurse removed the remainder of the catheter, ensuring the tip was intact.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).One (1) used catheter and connector, along with lidstock packaging were provided for evaluation.Visual evaluation of the sample showed the catheter to be torn in two pieces, approximately 14" above the tip of the catheter.The remainder of the catheter attached to the connector was pull tested per specification with passing results of 3.82 lbs.Although the catheter was observed to be broken, the defect was not confirmed to be related to the manufacturing process.Per the manufacturers investigation this defect is not likely to have happened during the manufacturing process.The reported defect is most likely attributed to handling during the clinical application.The product is recommended to be used in accordance with the instructions for use (ifu) for kit and component warnings and cautions.B braun kits are packaged according to blueprint specifications while inspecting for any defects or deviations from drawing (e.G.Embedded particles, dirt, missing or incorrectly assembled parts, etc.).In addition, there are incoming, in process and final functional inspections performed during the manufacturing of components and finished good items.A review of the device history record (dhr) was performed for the reported lot number and no abnormalities or non-conformance's were noted during the in process or final product inspection.We will maintain this report for further references and continue to monitor other reports for similar occurrences.If any additional pertinent information becomes available, a follow up will be submitted.

Brand Name
ESPOCAN®
Common Device Name
SPINAL EPIDURAL ANESTHESIA KIT
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer (Section G)
B. BRAUN MEDICAL INC.
824 12th ave
bethlehem PA 18018
Manufacturer Contact
elena reifenstein
824 12th ave
bethlehem, PA 18018
8334251464
MDR Report Key23704376
Report Number2521402-2025-01541
Device Sequence Number10641296
Product Code OFT
UDI-Device Identifier04046964179266
UDI-Public(01)04046964179266(11)250210(17)260331(10)0061983201
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2026
Device Catalogue Number333192
Device Lot Number0061983201
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date12/03/2025
Supplement Report FDA Received Date12/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown